Severe Rhabdomyolysis after Uneventful Long Term Low Dose Statin TherapyClara Frydrychowicz1*, Bastian Pasieka2, Matthias Pierer2, Wolf Mueller1, Sirak Petros2and Lorenz Weidhase2
- Corresponding Author:
- Clara Frydrychowicz
Department of Neuropathology, University Hospital Leipzig
Liebigstrasse 24, House G, (Interim)
04103 Leipzig, Germany
Tel: +49 (0) 341/ 97 15025
E-mail: [email protected]
Received Date: September 18, 2015; Accepted Date: April 28, 2016; Published Date: May 05, 2016
Citation: Frydrychowicz C, Pasieka B, Pierer M, Mueller W, Petros S, et al. (2016) Severe Rhabdomyolysis after Uneventful Long Term Low Dose Statin Therapy. Emerg Med (Los Angel) 6:321. doi:10.4172/2165-7548.1000321
Copyright: © 2016 Frydrychowicz C, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Rhabdomyolysis is a widely recognized yet rare complication in Statin use. Rhabdomyolysis might be triggered by prescription of high doses of Statins or by Statin accumulation due to interactions with concomitant medication. Muscle cell destruction as evidenced by myoglobin elevation can induce potentially life threatening acute renal failure known as crush kidney. Here, we report a case of a sudden severe rhabdomyolysis with consecutive renal failure in a patient who received low dose Statin- therapy for 6 years without previous complications.